Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)



Flows without wandering points on compact connected surfaces

Authors: Milton Cobo, Carlos Gutierrez and Jaume Llibre
Journal: Trans. Amer. Math. Soc. 362 (2010), 4569-4580
MSC (2000): Primary 37B05, 37B10, 47B36, 47B37
Published electronically: April 14, 2010
MathSciNet review: 2645042
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a compact $ 2$-dimensional manifold $ M$ we classify all continuous flows $ \varphi$ without wandering points on $ M$. This classification is performed by finding finitely many pairwise disjoint open $ \varphi-$invariant subsets $ \{U_1, U_2, \ldots, U_n\}$ of $ M$ such that $ \bigcup_{i=1}^n{\overline{U_i}} = M$ and each $ U_i$ is either a suspension of an interval exchange transformation, or a maximal open cylinder made up of closed trajectories of $ \varphi$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37B05, 37B10, 47B36, 47B37

Retrieve articles in all journals with MSC (2000): 37B05, 37B10, 47B36, 47B37

Additional Information

Milton Cobo
Affiliation: Departamento de Matemática, Universidade Federal do Espírito Santo, Av. Fernando Ferrari 514, Vitoria, ES 19075-910 Brazil

Carlos Gutierrez
Affiliation: Departamento de Mateática, Instituto de Ciências Matemáticas e de Computação, Universidade de Sao Paulo, CxP 668, São Carlos, SP, 13560-970 Brazil

Jaume Llibre
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bella- terra, Barcelona, Catalonia, Spain

Keywords: Interval exchange transformation, flows in compact surfaces, wandering sets
Received by editor(s): May 10, 2008
Published electronically: April 14, 2010
Additional Notes: Unfortunately the second author died during the period that this manuscript was submitted.
Article copyright: © Copyright 2010 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia